Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 125, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2004, 12:28 PM EST for LaGrange County, Noble County, Whitley County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2004, 12:28 PM EST (17:28 UTC)
- Expired
- Jun 14, 2004, 1:15 PM EST
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties LaGrange County, IN, Noble County, IN, Whitley County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 9:40 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:55 AM EST, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 14, 5:55 AM EST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 555 AM EST MON JUN 14 2004 .AVIATION... MOSTLY SUNNY SKIES WILL QUICKLY FILL IN THIS MORNING WITH CU AS TEMPS RISE AND NEXT WAVE APPROACHES THE AREA. EXPECTING SCT STORMS TO DEVELOP ONCE AGAIN...WITH SOME STORMS POSSIBLY PRODUCING HAIL AND DAMAGING WINDS. COVERAGE OF ACTIVITY WARRANTS ONLY TEMPO GROUP AT THIS TIME WITH NO ENHANCEMENT OF WINDS. TIMING AT KSBN SOMETIME EARLY AFTERNOON AND KFWA MID AFTERNOON. SKIES WILL CLEAR OUT THIS EVENING. COULD BE SOME PATCHY FOG SIMILAR TO THIS MORNING...BUT NOT WORTH MENTION IN TAFS AT THIS TIME. && .PREVIOUS DISCUSSION... SHORT TERM... TODAY AND TONIGHT... FLOODING/SVR WX MAIN CONCERN ONCE AGAIN. SUBSIDENCE IN WAKE OF WEAK SFC TROUGH AND UPR LEVEL SHORTWAVE HAS ALLOWED FOR MOSTLY CLEAR SKIES ACROSS THE AREA. EXPECTING THIS TO CONTINUE THROUGH AT LEAST THE FIRST PART OF THE MORNING. AFTER THIS ANOTHER TROUGH AND SHORT WAVE WILL MOVE INTO THE AREA FROM THE EASTERN DAKOTAS. PWATS WILL INCREASE ONCE AGAIN...WITH EXPECTED VALUES IN THE 1.5 TO 1.75 RANGE THIS AFTERNOON RESULTING IN K INDICIES IN THE MID 30S. SIMILAR TO YESTERDAY...CONVECTION IS EXPECTED TO DEVELOP BY EARLY AFTERNOON TO THE IMMEDIATE WEST/NW OF THE AREA AND MOVE INTO THE CWA. WITH SO MANY ONGOING HYDRO CONCERNS AND FFG VALUES SO LOW IN MANY AREAS...WILL ISSUE A FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ALL BUT NORTHERN TWO TIERS OF COUNTIES. THE NORTH HAS NOT SEEN AS MUCH RAIN OVER THE PAST 24-36 HOURS AND WHILE THERE MAY BE SOME LOCAL FLOOD ISSUES...CONCERNS ARE NOT AS GREAT AS THEY ARE IN THE SOUTH. WILL HIT HWO HARD WITH FLOOD CONCERNS. RISK FOR SEVERE WEATHER ONCE AGAIN OVER THE AREA AS WELL. CAPES WILL CLIMB TO AROUND 2000 J/KG AS TEMPS RISE INTO THE LOW 80S (850 MB TEMPS AROUND +14) WITH SFC DEWPTS IN THE UPR 60S. DECENT PVA WITH THE SHORTWAVE AND DIVERGENCE WITH 110 KT 250 MB JET STREAK PASSING JUST TO THE NORTH OF THE AREA WILL AID IN DEVELOPMENT AS WELL. WILL CONTINUE MENTION OF SVR IN HWO...BUT HOLD OFF ON ZONE MENTION. CHC POPS WILL BE CONFINED TO SE HALF FOR THIS EVE...WITH DRY CONDITIONS EXPECTED OVERNIGHT. LOWS WILL FALL INTO THE LOW-MID 60S. COULD BE SOME PATCHY FOG ONCE AGAIN...BUT NOT WORTHY OF MENTION IN FORECAST AT THIS TIME. HAVE ADJUSTED SKY COVER TO BECOME PARTLY CLOUDY OVERNIGHT. LONG TERM.. FEW CHANGES TO GOING GRIDS. FIRST WAVE/FRONT THROUGH EARLY TUESDAY AND HAVE GONE AHEAD AND REMOVED ALL MENTION TUESDAY. NEXT STRONGER WAVE/FRONT FOR WEDNESDAY WITH 40 POPS TSRA STILL LOOKING GOOD. SOME CONCERN LATE IN WEEK WITH MEX POPS HIGH HOWEVER FEEL GFS EXHIBITING SOME FEEDBACK PROBLEMS WITH EC AND GEM OFFERING MORE TAME SOLUTIONS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH FROM NOON EST MONDAY UNTIL MIDNIGHT EST TUESDAY FOR ZONES INZ008>009...INZ012>018...INZ020...INZ022>027...INZ032>034. MI...NONE. OH...FLOOD WATCH FROM NOON EST MONDAY UNTIL MIDNIGHT EST TUESDAY FOR ZONES OHZ004>005...OHZ015>016...OHZ024>025. &&
Hazardous weather outlook, Jun 14, 5:22 AM EST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EST MON JUN 14 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151030- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 522 AM EST MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE STORMS THIS AFTERNOON. DAMAGING WIND GUSTS TO 65 MPH AND LARGE HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE. IN ADDITION RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY LEAD TO FLOODING OF LOW AREAS...STREETS...STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE STORMS WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND AGAIN ON WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Local storm report, Jun 14, 11:30 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1130 AM EST MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND DMG 10 SSW ST. JOSEPH 41.96N 86.57W
06/14/2004 BERRIEN MI LAW ENFORCEMENT
NUMEROUS TREES DOWN SOUTH OF BRIDGMAN.
&&
ALSLocal storm report, Jun 14, 11:47 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1147 AM EST MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 1 W SOUTH BEND 41.68N 86.29W
06/14/2004 ST. JOSEPH IN LAW ENFORCEMENT
TREE FELL ACROSS ROAD.
1135 AM TSTM WND DMG 1 S SOUTH BEND 41.68N 86.27W
06/14/2004 ST. JOSEPH IN LAW ENFORCEMENT
TREE DOWN.
&&
ALSLocal storm report, Jun 14, 12:10 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 PM EST MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND DMG CASSOPOLIS 41.91N 86.01W
06/14/2004 CASS MI LAW ENFORCEMENT
POWER POLES AND LINES DOWN.
1158 AM TSTM WND DMG EDWARDSBURG 41.80N 86.08W
06/14/2004 CASS MI LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
ALSLocal storm report, Jun 14, 12:16 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1216 PM EST MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1213 PM TSTM WND DMG ELKHART 41.69N 85.97W
06/14/2004 ELKHART IN LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
ALSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:57 AM EST | Severe Thunderstorm Warning | IWX | LaPorte | 48 min |
| Jun 14, 11:24 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 51 min |
| Jun 14, 11:44 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 61 min |
| Jun 14, 12:00 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 45 min |
| Jun 14, 12:41 PM EST | Severe Thunderstorm Warning | IWX | Miami | 34 min |
| Jun 14, 12:55 PM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben | 50 min |
| Jun 14, 1:20 PM EST | Severe Thunderstorm Warning | IWX | Defiance, Williams | 40 min |
| Jun 14, 1:35 PM EST | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 40 min |
| Jun 14, 1:46 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Henry | 44 min |
| Jun 14, 2:06 PM EST | Severe Thunderstorm Warning | IWX | Putnam | 39 min |
| Jun 14, 2:35 PM EST | Severe Thunderstorm Warning | IWX | Allen | 25 min |
| Jun 14, 11:35 AM EST | Severe Thunderstorm Warning | IWX | Cass | 40 min |
| Jun 14, 12:09 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 51 min |
| Jun 14, 12:36 PM EST | Severe Thunderstorm Warning | IWX | Branch | 39 min |
| Jun 14, 1:05 PM EST | Severe Thunderstorm Warning | IWX | Hillsdale | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.